Thunderstorm Wind, Mercer
- When
- September 3, 3:45 PM EST
- Where
- Mercer County, Fredonia
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.333, -80.267
Thunderstorm winds downed a few large trees and power lines.
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Sep 3, 3:25 PM EST, 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 425 PM EDT TUE SEP 3 2002 UPDATED ZFP FOR SPC WATCH IN OH AND N PAN OF WV. .PBZ... MD...NONE. OH...NONE. PA...NONE. WV...NONE.
PAZ007>009-013>016-020-032200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1223 PM EDT TUE SEP 3 2002 SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 600 PM EDT TUESDAY EVENING FOR THE FOLLOWING COUNTIES... IN PENNSYLVANIA... BEAVER BUTLER CLARION FOREST JEFFERSON LAWRENCE MERCER VENANGO A SEVERE THUNDERSTORM WATCH MEANS THAT SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE. IF SEVERE WEATHER BECOMES CERTAIN...WARNINGS WILL BE ISSUED.
OHZ039>041-048>050-057>059-068-069-WVZ001>004-040100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 344 PM EDT TUE SEP 3 2002 SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING FOR THE FOLLOWING COUNTIES... IN WEST VIRGINIA... BROOKE HANCOCK MARSHALL OHIO IN OHIO... BELMONT CARROLL COLUMBIANA COSHOCTON GUERNSEY HARRISON JEFFERSON MONROE MUSKINGUM NOBLE TUSCARAWAS A SEVERE THUNDERSTORM WATCH MEANS THAT THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE. IF SEVERE THUNDERSTORMS BECOME CERTAIN...WARNINGS WILL BE ISSUED.
The Pittsburgh radar (KPBZ), 89 km away, was scanning. The volume nearest the first event began at 20:42 UTC.
2 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds downed a few large trees and power lines.
Thunderstorm winds downed numerous trees along State Route 288.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2002Every state in 2002This day in weather historyWarnings in Pennsylvania, September 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5316478, 5316479.